18 . July , 2019 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Excedrin

Big Image

Generic Name: acetaminophen, aspirin, and caffeine (ah see ta MIH no fin, AH sprin, CAH feen)
Brand Names: Excedrin, Excedrin Geltab, Excedrin Migraine, Goodys Extra Strength, Goodys Headache Powders, Supac

What is acetaminophen, aspirin, and caffeine?

Acetaminophen is a pain reliever and a fever reducer.

Aspirin is in a class of drugs called salicylates. It works by reducing substances in the body that cause pain and inflammation.

Caffeine is used in this product to increase the pain relieving effects of acetaminophen and aspirin.

Together, acetaminophen, aspirin, and caffeine are used to treat pain from conditions such as headache (including migraine), muscle aches, menstrual cramps, arthritis, backache, toothaches, colds and sinus infections.

Acetaminophen, aspirin, and caffeine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about acetaminophen, aspirin, and caffeine?

If your symptoms do not improve, or if they get worse, stop taking acetaminophen, aspirin, and caffeine and contact your doctor.

Do not drink alcohol during treatment with acetaminophen, aspirin, and caffeine. Together, alcohol, acetaminophen, and aspirin can be damaging to the liver and stomach. If you drink more than three alcoholic beverages a day, talk to your doctor before taking acetaminophen, aspirin, and caffeine.

Read the labels on other prescription and over-the-counter medicines you are taking to determine the amount of acetaminophen, aspirin, or caffeine they contain. Do not take more than one product that contains acetaminophen or aspirin in the same day, unless otherwise directed by your doctor.

This product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing beverages, foods, and medications while taking this product. Too much caffeine may cause nervousness, irritability, sleeplessness, and a rapid heartbeat.

What should I discuss with my healthcare provider before taking acetaminophen, aspirin, and caffeine?

Do not drink alcohol during treatment with acetaminophen, aspirin, and caffeine. Together, alcohol, acetaminophen, and aspirin can be damaging to the liver and stomach. If you drink more than three alcoholic beverages a day, talk to your doctor before taking acetaminophen, aspirin, and caffeine.

Before taking this medication, tell your doctor if you

  • have an allergy to or have had problems after taking aspirin;

  • have an allergy to or have had problems after taking a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, others), naproxen (Aleve, Naprosyn, Anaprox, others), indomethacin (Indocin), ketoprofen (Orudis KT, Orudis, Oruvail), nabumetone (Relafen), oxaprozin (Daypro), and others;

  • drink more than three alcoholic beverages a day;

  • have never had migraines diagnosed by a doctor;

  • have a headache that is different from or more severe than your usual migraines;

  • have daily headaches;

  • have a headache following or caused by a head injury, exertion, coughing, or bending;

  • experienced your first headache after age 50;

  • have an ulcer or bleeding in the stomach;

  • have liver disease;
  • have kidney disease;
  • have a bleeding or blood clotting disorder (e.g., hemophilia);

  • have high blood pressure;

  • have gout;

  • have asthma;

  • have nasal polyps; or

  • have anxiety problems or insomnia.

You may not be able to take acetaminophen, aspirin, and caffeine or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

It is not known whether acetaminophen, aspirin, and caffeine will be harmful to unborn baby. However, it is known that aspirin taken during pregnancy may affect an unborn baby's heart, reduce birth weight, and have other dangerous effects on the unborn baby. Do not take acetaminophen, aspirin, and caffeine without first talking to your doctor if you are pregnant or could become pregnant during treatment. Acetaminophen, aspirin, and caffeine may affect a nursing baby. Do not take this medicine without first talking to your doctor if you are breast-feeding a baby. Do not use acetaminophen, aspirin, and caffeine to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to the child's doctor. In children younger than 18 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition.

How should I take acetaminophen, aspirin, and caffeine?

Take acetaminophen, aspirin, and caffeine exactly as directed by your doctor or follow the instructions on the package. If you do not understand these directions, ask your pharmacist, nurse or doctor to explain them to you.

Take each tablet or capsule with a full glass of water to ensure adequate swallowing of the medication. Do not take more acetaminophen, aspirin, and caffeine than is directed. Too much acetaminophen, aspirin, and caffeine may be harmful.

If your symptoms do not improve, or if they get worse, stop using acetaminophen, aspirin, and caffeine and contact your doctor.

Due to the caffeine in this product, taking acetaminophen, aspirin, and caffeine before bed may result in difficulty sleeping.

Store acetaminophen, aspirin, and caffeine at room temperature away from heat and moisture.

What happens if I miss a dose?

Take the missed dose as soon as you remember. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention if an overdose is suspected.

Symptoms of an acetaminophen, aspirin, and caffeine overdose may include nausea, vomiting, diarrhea, abdominal pain, sweating, seizures, confusion, and an irregular heartbeat.

What should I avoid while taking acetaminophen, aspirin, and caffeine?

Avoid taking other over-the-counter or prescription medications that contain aspirin; salicylates (forms of aspirin) such as magnesium and/or choline salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal) and salsalate (Disalcid); and NSAIDs such as ibuprofen (Motrin, Advil, Nuprin, others), naproxen (Aleve, Naprosyn, Anaprox, others), indomethacin (Indocin), ketoprofen (Orudis KT, Orudis, Oruvail), nabumetone (Relafen), oxaprozin (Daypro), and others. Combined with aspirin, these medicines can be dangerous.

Do not drink alcohol during treatment with acetaminophen, aspirin, and caffeine. Together, alcohol, acetaminophen, and aspirin can be damaging to the liver and stomach. If you drink more than three alcoholic beverages a day, talk to your doctor before taking acetaminophen, aspirin, and caffeine.

Read the labels on other prescription and over-the-counter medicines you are taking to determine the amount of acetaminophen, aspirin, or caffeine they contain. Do not take more than one product that contains acetaminophen or aspirin in the same day, unless otherwise directed by your doctor.

This product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing beverages, foods, and medications while taking this product. Too much caffeine may cause nervousness, irritability, sleeplessness, and a rapid heartbeat.

Tell your doctor and dentist that you are taking aspirin, especially if you need to undergo a surgical procedure. Aspirin may prolong bleeding.

Acetaminophen, aspirin, and caffeine side effects

If you experience any of the following serious side effects, stop taking acetaminophen, aspirin, and caffeine and seek emergency medical attention or contact your doctor immediately:

  • an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);

  • liver damage (yellowing of the skin or eyes, nausea, abdominal pain or discomfort, unusual bleeding or bruising, severe fatigue); or

  • blood problems (easy or unusual bleeding or bruising).

  • black, bloody, or tarry stools;

  • nausea, vomiting, or abdominal pain;

  • uncontrolled fever;

  • blood in the urine or vomit;

  • decreased hearing or ringing in the ears;

  • seizures; or

  • dizziness, confusion, or hallucinations.

These side effects are very rare and are not likely to occur with the proper use of acetaminophen, aspirin, and caffeine. If you experience any unusual side effects, stop taking this medicine and seek the advice of your doctor.

If you experience any of the following less serious side effects, notify your doctor:

  • heartburn or indigestion; or

  • nervousness, anxiety, or difficulty sleeping.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect acetaminophen, aspirin, and caffeine?

Read the labels on other prescription and over-the-counter medicines you are taking to determine the amount of acetaminophen, aspirin, or caffeine they contain. Do not take more than one product that contains acetaminophen or aspirin in the same day, unless otherwise directed by your doctor.

Do not take acetaminophen, aspirin, and caffeine without first talking to your doctor if you are taking any of the following medicines:
  • a blood thinner such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);

  • a nonsteroidal anti-inflammatory drug (NSAID) (used for pain, arthritis, fever, and other conditions) such as ibuprofen (Motrin, Advil, Nuprin, others), ketoprofen (Orudis, Orudis KT, Oruvail), naproxen (Naprosyn, Anaprox, Aleve), diclofenac (Voltaren, Cataflam), nabumetone (Relafen), oxaprozin (Daypro), piroxicam (Feldene), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), indomethacin (Indocin), ketorolac (Toradol), sulindac (Clinoril), or tolmetin (Tolectin);
  • another salicylate (used for pain, arthritis, fever, and other conditions) such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid);

  • a medicine for diabetes; or

  • a medicine for gout.

You may not be able to take acetaminophen, aspirin, or caffeine or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.

Drugs other than those listed here may also interact with acetaminophen, aspirin, and caffeine, resulting in side effects and/or altered effectiveness of the medications. Do not take any other prescription or over-the-counter medicines, including vitamins, minerals, and herbal products, without first talking to your doctor during treatment with this product.

Where can I get more information?

  • Your pharmacist has additional information about acetaminophen, aspirin, and caffeine written for health professionals that you may read.

What does my medication look like?

Acetaminophen, aspirin, and caffeine is available over-the-counter under the brand names Excedrin, Excedrin Migraine, Goodys Headache Powders, Goodys Extra Strength, and Supac. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 1.01. Revision Date: 2/6/04 1:06:46 PM.

Recent Drug Updates at DrugIndexOnline:





Acyclovir Acyclovir
Some commonly used brand names are: In the U.S.— Zovirax In Canada— Alti-Acyclovir Avirax Zovirax Zovirax Wellstat Pac Zovirax Zostab Pac Another commonly used name is aciclovir . Category Antiviral, systemic Description Acyclovir (ay-SYE-kloe-veer) belongs to the family more...

Ak-Spore Ophthalmic Solution Ophthalmic Ak-Spore Ophthalmic Solution Ophthalmic
Some commonly used brand names are: In the U.S.— Ak-Spore Ophthalmic Solution Neocidin Ophthalmic Solution Neosporin Ophthalmic Solution Ocu-Spor-G Ocutricin Ophthalmic Solution P.N. Ophthalmic Tribiotic Tri-Ophthalmic Triple Antibiotic In Canada— Neosporin Ophthalmic Solution Ge more...

AlphaNine SD AlphaNine SD
Generic Name: Factor IX (Recombinant) Complex (FAK-tuhr nine) Brand Name: Examples include AlphaNine SD and Proplex TBecause AlphaNine SD is made from human blood, it is possible you may develop infections from it (eg, hepatitis, viral infections). Notify your doctor immediately if you develop more...

Children's Dental Children's Dental
Some commonly used brand names are: In the U.S.— Anbesol, Baby 1 Anbesol Maximum Strength Gel 1 Anbesol Maximum Strength Liquid 1 Anbesol Regular Strength Gel 3 Anbesol Regular Strength Liquid 3 Benzodent 1 Chloraseptic Lozenges 2 Chloraseptic Lozenges, Children's 1 Dentapaine 1 Dent-Zel- more...

Fleet Phospho Soda Fleet Phospho Soda
Generic Name: sodium biphosphate and sodium phosphate ( SOE dee um bye FOS foe nate and SOE dee um FOS fate) Brand Names: Fleet Enema, Fleet Enema for Children, Fleet Phospho Soda, OsmoPrep, Visicol What is Fleet Phospho Soda (sodium biphosphate and sodium phosphate)? Sodium biphosphate more...

Lorazepam Lorazepam
Generic Name: Lorazepam Tablets (lor-AZ-e-pam) Brand Name: Ativan TabletLorazepam is used for:Treating anxiety or anxiety associated with symptoms of depression. It may also be used for other conditions as determined by your doctor. Lorazepam is a benzodiazepine. It works by slowing down the more...

Methylin ER Methylin ER
Generic Name: methylphenidate (meth il FEN i date) Brand Names: Concerta, Metadate CD, Metadate ER, Methylin, Methylin ER, Ritalin, Ritalin LA, Ritalin-SR What is Methylin ER (methylphenidate)? Methylphenidate is a central nervous system stimulant. It affects chemicals in the brain and more...

Naropin Parenteral-Local Naropin Parenteral-Local
Some commonly used brand names are: In the U.S.— Naropin In Canada— Naropin Category Anesthetic, local Description Ropivacaine (roe-PIV-a-kane) is a local anesthetic ((an-ess-THET-ik)) given by injection to cause loss of feeling before and during surgery or labor and deli more...